MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH SOMATOM GO.ALL; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHCARE GMBH SOMATOM GO.ALL; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 11061630
Medical Device Problem Code Image Display Error/Artifact (1304)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter is a siemens employee.A contact name for the facility were not provided.Siemens completed a detailed technical investigation of the reported event.It was determined that the root cause of the issue is associated with the balancing algorithm of the used reconstruction algorithm (kernel).This algorithm is not optimized for the comparatively low hu (hounsfield units) values of the pediatric skull (soft bone structure at infants), leading to the observed artifact.The ct scanner is working as specified according to technical limits and the occurrence of the artifact is highly sporadic.An internal change request has been established to consider an improvement of the named issue for future service packs or software versions.According to the siemens medical expert, no immediate therapy is being medically indicated, based on this pathological finding only.The clinical symptoms of the patient will always be considered before starting a therapy.
 
Event or Problem Description
It was reported to siemens that during a ct scan of a (b)(6) child on (b)(6) 2022, the customer observed artifacts in the ct images of the brains.The artifacts appeared as hypodense areas in occipital region of the brain.The perceived artifacts meant that a subdural collection could not be excluded.Therefore, the customer decided to perform further diagnostic imaging using an mri scanner.The initial pathology could not be confirmed in the mri scans.There was no reported patient injury associated with the reported event.Additional information regarding the health status of the patient was not provided to siemens.Per the customer, this was the first time these kinds of artifacts were observed.Other pediatric patients had been scanned without artifacts.This report was submitted with an abundance of caution.The reported event occurred in the (b)(6).

Brand Name
SOMATOM GO.ALL
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemenstrasse 1
forchheim, 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH
siemenstrasse 1
forchheim, 91301
GM   91301
Manufacturer Contact
rebecca tudor
40 liberty blvd.
65-1a
malvern, PA 19355
4843234198
MDR Report Key13721840
Report Number3004977335-2022-16977
Device Sequence Number17344991
Product Code JAK
UDI-Device Identifier04056869151564
UDI-Public04056869151564
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K211373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11061630
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2022
Initial Report FDA Received Date03/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age3 MO
Patient SexUnknown